MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT QC/221MM; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT QC/221MM; BIT,DRILL
Catalog Number 310.430
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s date of birth/age and weight are not available for reporting.Device is an instrument and is not implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Facility phone number is not provided for reporting.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during knee surgery on (b)(6) 2018, the surgeon was removing a non-synthes plate to replace it with a synthes plate 4.5mm ti broad locking compression plate (lcp).When surgeon was using the drill bit to make the holes for the screws, the drill bit broke inside the patient and a fragment was left inside the patient.The surgeon indicated that the drill bit broke because it hit a previously implanted screw.There was no surgical delay reported.Concomitant devices reported: non-synthes plate (part #: unknown, lot #: unknown, quantity: 1), 4.5mm ti broad lcp® plate (part #: 426.641, lot #: unknown, quantity: 1), screws (part #: unknown, lot #: unknown, quantity: unknown).This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.A device history record review was performed for the subject device: part no.: 310.430.Lot no.: 9653248.Manufacturing location: bettlach.Release to warehouse date: 02.Oct.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The drill bits (power driven) design and clinical risk management (dcrm) document, was reviewed and found to adequately address the complaint condition.Udi.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM DRILL BIT QC/221MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7338560
Report Number8030965-2018-52065
Device Sequence Number18854906
Product Code HTW
UDI-Device Identifier10886982186621
UDI-Public(01)10886982186621(10)9653248
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.430
Device Lot Number9653248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer05/07/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;